My 21-year-old daughter had brain surgery in January 2013, and has had a long, slow recovery. Suddenly, 2 1/2 months later, she started having intermittent symptoms: her right eye droops, the her mouth slants upward on the right, and her legs drive her crazy. During the episodes, which last about 10-20 minutes, her legs drive her CRAZY! She's confused during the episodes, and can only say that her feet feel "sharp", and she rubs them and moves them and looks horribly tormented. The neurologists say her CT scan is unchanged, and an EEG does not show seizures. Her tongue sticks out straight, so it's not a stroke. Can anyone tell us what this could be? Please?! And thank you!
I am sorry to hear about your daughter. If there are no neurological cause found for her symptoms then other causes such as electrolyte imbalance, peripheral neuropathy due to Lyme, lupus, thyroid disorders and diabetes need to be ruled out.
It can also be due to disorders like myasthenia gravis or restless leg syndrome. Since her symptoms do not cohesively point towards a single disease or disorder, she may need complete neurological and metabolic assessment. ALS or amyotrophic lateral sclerosis may also be a possibility. It could also be fibromyalgia, chronic fatigue syndrome, severe anemia, spinal nerve compression high up in the cervical spine, ankylosing spondylitis, osteoarthritic changes of the vertebrae, calcium deficiency, and low Vit D.
Please consult your daughter’s treating doctors regarding this. Hope this helps. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.